Alert archive / Ohio / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 191, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Sep 30, 2016, 8:48 AM EDT for Pike County, Ross County, Ohio. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 30, 2016, 8:48 AM EDT (12:48 UTC)
- Expired
- Sep 30, 2016, 9:15 AM EDT
- In force
- 27 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Pike County, OH, Ross County, OH
The radar
The Cincinnati radar (KILN), 68 km from the middle of the area, began a volume at 12:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.8 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 274 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 474 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted.
969 WUUS51 KILN 301248 SVRILN OHC131-141-301315- /O.NEW.KILN.SV.W.0191.160930T1248Z-160930T1315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 848 AM EDT FRI SEP 30 2016 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN ROSS COUNTY IN SOUTHWESTERN OHIO... NORTHEASTERN PIKE COUNTY IN SOUTHWESTERN OHIO... * UNTIL 915 AM EDT. * AT 848 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WAVERLY... MOVING NORTHWEST AT 55 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... CHILLICOTHE...WAVERLY...PIKETON...BAINBRIDGE...NORTH FOLK VILLAGE...FRANKFORT...SOUTH SALEM...BUCHANAN...KNOCKEMSTIFF... OMEGA...LATTAVILLE...AUSTIN...SUMMITHILL...LAKE WHITE... MASSIEVILLE AND PIKE COUNTY AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3904 8295 3930 8338 3951 8325 3918 8283 TIME...MOT...LOC 1248Z 130DEG 46KT 3918 8301 HAIL...1.00IN WIND...<50MPH $$ JDR
2 follow-up statements
165
WWUS51 KILN 301303
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
903 AM EDT FRI SEP 30 2016
OHC131-301312-
/O.CAN.KILN.SV.W.0191.000000T0000Z-160930T1315Z/
PIKE OH-
903 AM EDT FRI SEP 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PIKE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3930 8338 3951 8325 3925 8292 3919 8320
TIME...MOT...LOC 1302Z 130DEG 46KT 3930 8319
$$
OHC141-301315-
/O.CON.KILN.SV.W.0191.000000T0000Z-160930T1315Z/
ROSS OH-
903 AM EDT FRI SEP 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM EDT
FOR WESTERN ROSS COUNTY...
AT 902 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BAINBRIDGE...
MOVING NORTHWEST AT 55 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
CHILLICOTHE...BAINBRIDGE...NORTH FOLK VILLAGE...FRANKFORT...SOUTH
SALEM...BOURNEVILLE...AUSTIN...KNOCKEMSTIFF...SUMMITHILL...
MASSIEVILLE AND LATTAVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3930 8338 3951 8325 3925 8292 3919 8320
TIME...MOT...LOC 1302Z 130DEG 46KT 3930 8319
HAIL...1.00IN
WIND...<50MPH
$$
JDR861
WWUS51 KILN 301311
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
911 AM EDT FRI SEP 30 2016
OHC141-301321-
/O.EXP.KILN.SV.W.0191.000000T0000Z-160930T1315Z/
ROSS OH-
911 AM EDT FRI SEP 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ROSS COUNTY WILL
EXPIRE AT 915 AM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.
LAT...LON 3930 8338 3951 8325 3925 8292 3919 8320
TIME...MOT...LOC 1311Z 130DEG 46KT 3936 8328
$$
JDRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 7:01 AM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Sep 30, 7:01 AM EDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 701 AM EDT Fri Sep 30 2016 .SYNOPSIS... A large upper level low will remain in place over the Ohio Valley today, and then begin lifting north through the Great Lakes this weekend. Under the influence of this upper low expect cool and occasionally rainy conditions. Chances for rain will begin to diminish on Saturday, as the low gradually begins to move to the northeast. Drier and warmer conditions are expected for Sunday and Monday, with surface high pressure building in from the west. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Upper level low evident on water vapor imagery centered over central Kentucky this morning. Model solns generally similar with this upper low drifting a little north into se Indiana by evening. As this movement occurs best lift/moisture will pivot north into ILN/s northern counties by late afternoon. Marginal instability, especially around the periphery of this low will allow for an occasional rumble of thunder. Cloudy skies and occasional rain showers will keep temperatures around 5 degrees below normal today. Expect highs in the mid and upper 60s. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/... The large upper level low will drift north into central Indiana overnight. Best lift to remain around the periphery of this low but can not rule out some scattered rain showers. Will continue pops in the chance category tonight. Lows will be close to normal, generally in the lower 50s. On Saturday the upper level low will drift north toward the Indiana/ Michigan border. Weak forcing in the form of low level convergence rotates around this low into ILN/s fa during the day. Therefore, will continue likely pops over the western counties. Temperatures will continue to be cool with highs ranging from upper 60s nw under the low to the lower/middle 70s southeast. Will diminish rain chances Saturday night as the low drifts into se lower Michigan. Again, lows look close to normal in the lower 50s. As the lower drifts ene into srn Ontario Sunday expect to see more in the way of sunshine. Still can not rule out a rain shower with the best chance across the northeast counties. Will limit pops to slight chance. Expect highs on Sunday to range from near 70 north to the lower/middle 70s south. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... The 12Z ECMWF and the 12Z CMC are now maintaining a closed upper low through a good part of next week as it shifts off to the east, with the 12Z CMC slower pushing it east and even retrograding it some back across Pennsylvania through mid week. Meanwhile, the 12Z GFS continues it trend to weaken the upper low as it moves northeast while building some ridging across our area through the rest of the long term period. Likely as a result, there is also quite a bit of variability on the track of Matthew with it possibly riding up off the east coast through mid week. This all spells out some uncertainty in our sensible weather as we progress through the upcoming week. At this point will discount the CMC and lean toward more of a blend of the ECMWF and GFS, which would keep us mainly dry through mid week along with a gradual warming trend each day. The ECMWF is faster than the GFS with a possible front moving in through late week. Will again go with a blend and allow for some lower chance pops to work in from the west through the day on Thursday. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... Slow moving low pressure in the upper atmosphere coupled with waves of surface low pressure and persistent moisture will continue to produce less than ideal flight conditions. Showers and thunderstorms have developed early this morning in a band of lift and convergence circulating around the upper low. Ceilings as low as LIFR are accompanying the some of the showers and thunderstorms. Convection will likely continue and perhaps expand in coverage today as instability increases a bit in limited daytime heating under a cold pool aloft. As the low pressure system begins to travel slowly northward, improvement to MVFR and then VFR is expected by the end of the forecast period as somewhat drier air moves in from the south. However, BR may reduce visibilities again at ILN and LUK late in the forecast period. Winds will stay light in the weak surface pressure gradient, with direction shifting from northeast to southeast. OUTLOOK...MVFR ceilings and visibilities possible with showers through Saturday. IFR ceilings possible Sunday morning. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...AR NEAR TERM...AR SHORT TERM...AR LONG TERM...JGL AVIATION...Coniglio
Hazardous weather outlook, Sep 30, 5:37 AM EDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 537 AM EDT FRI SEP 30 2016 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-010945- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 537 AM EDT FRI SEP 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. AREAS OF FOG HAVE DEVELOPED THIS MORNING. LOCALLY DENSE FOG MAY BE POSSIBLE...ESPECIALLY CLOSE TO SUNRISE. THE FOG WILL IMPROVE QUICKLY AFTER SUNRISE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 30, 8:41 AM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
841 AM EDT FRI SEP 30 2016
OHZ073-082-301315-
ROSS OH-PIKE OH-
841 AM EDT FRI SEP 30 2016
...A STRONG THUNDERSTORM WILL AFFECT ROSS AND NORTHEASTERN PIKE
COUNTIES UNTIL 915 AM EDT...
AT 841 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR WAVERLY...
MOVING NORTHWEST AT 40 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
LOCATIONS IMPACTED INCLUDE...
CHILLICOTHE...WAVERLY...NORTH FOLK VILLAGE...FRANKFORT...
KNOCKEMSTIFF...OMEGA...LATTAVILLE...SCIOTO TRAIL STATE PARK...
BOURNEVILLE...SUMMITHILL...GIVENS...MASSIEVILLE...PIKE COUNTY AIRPORT
AND ANDERSONVILLE.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3912 8279 3904 8291 3930 8334 3949 8307
3916 8279
TIME...MOT...LOC 1241Z 138DEG 34KT 3911 8288
HAINESThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 8:41 AM EDT | Special Weather Statement | ILN | Ross | 34 min |
| Sep 30, 10:02 AM EDT | Special Weather Statement | ILN | Pickaway | 28 min |
| Sep 30, 10:21 AM EDT | Special Weather Statement | ILN | Delaware, Franklin | 24 min |
| Sep 30, 10:31 AM EDT | Areal Flood Advisory | ILN | Franklin | 119 min |
| Sep 30, 10:39 AM EDT | Areal Flood Advisory | ILN | Fairfield, Hocking, Pickaway, Ross | 111 min |
| Sep 30, 10:45 AM EDT | Special Weather Statement | ILN | Fairfield | 30 min |
| Sep 30, 10:54 AM EDT | Special Weather Statement | ILN | Union | 36 min |
| Sep 30, 11:35 AM EDT | Areal Flood Advisory | ILN | Delaware, Fairfield, Franklin, Logan, Madison, Union | 115 min |
| Sep 30, 4:07 PM EDT | Areal Flood Advisory | ILN | Delaware | 113 min |
| Sep 30, 4:19 PM EDT | Special Weather Statement | ILN | Fairfield | 26 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.